Horrible isn’t it? To be on medications and to endure the side effects. There are many things consumers wish their doctors adequately told them before starting on antidepressants.
Most antidepressant are likely to cause weight gain. Well, it varies individually actually.
With that being said, being depressed itself can cause weight gain. Some people tend to eat more when they are depressed and some would eat less.
Note that some people when they are depressed, they become tired, demotivated and fatigue. Hence the inactivity leads to further gain weight.
Antidepressants are linked to interfere with seratonin which is a neurotransmitter that regulates anxiety, mood and appetite. These changes causes one to crave more for carbohydrate rich foods.
There are many common antidepressants that are known to cause weight gain such as TCA’s, MAOi’s and SSRI’s. You may look it up on trusted medical websites for more information.
More often people quit on medications because of the fear of gaining weight. However, i strongly suggest you not to quit without your doctors consent. Bare in mind of the withdrawal symptoms it might impact on you.
Bottomline is, there’s no other way than exercise or keeping your diet in control to avoid weight gain. Easier said than done right?. It takes courage and strength to start on this journey of medications. Don’t be suprise if you started to realize you are gaining few pounds while on it.
Best if you could discuss with your psychiatrist and maybe come up with a more suitable drug for you. And if you could afford, maybe find a dietician to help you create a healthy diet plan while on medications.